Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 20, NWS Miami, FL

April 19, 2006Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 19, 2006, 5:53 PM EDT for Miami-Dade County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2006, 5:53 PM EDT (21:53 UTC)
Expired
Apr 19, 2006, 6:30 PM EDT
In force
37 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 192153
SVRMFL
FLC086-192230-
/O.NEW.KMFL.SV.W.0020.060419T2153Z-060419T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
553 PM EDT WED APR 19 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 630 PM EDT

* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES     
  NORTHEAST OF SHARK VALLEY OBS TOWER MOVING SOUTH AT 20 MPH.

* THE STORM WILL AFFECT...
  TAMIAMI TRAIL BY 6 PM EDT.
  SHARK VALLEY OBS TOWER BY 615 PM EDT.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF 
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND 
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID 
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG 
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2585 8057 2587 8076 2557 8087 2554 8052

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 192215
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
614 PM EDT WED APR 19 2006

FLC086-192230-
/O.CON.KMFL.SV.W.0020.000000T0000Z-060419T2230Z/
MIAMI-DADE FL-
615 PM EDT WED APR 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL.  
THIS STORM WAS LOCATED 8 MILES NORTHEAST OF SHARK VALLEY OBS TOWER 
MOVING SOUTH AT 15 TO 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
SHARK VALLEY OBS TOWER BY 620 PM EDT

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2585 8057 2587 8076 2557 8087 2554 8052

$$

BAXTER
000
WWUS52 KMFL 192227
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
626 PM EDT WED APR 19 2006

FLC086-192232-
/O.EXP.KMFL.SV.W.0020.000000T0000Z-060419T2230Z/
MIAMI-DADE FL-
625 PM EDT WED APR 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY 
WILL EXPIRE AT 630 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORMS 
WILL BE ALLOW TO EXPIRE AT 630 PM EDT. THE STORM CAN STILL PRODUCE 
WIND GUSTS UP TO 30 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND 
LOCALLY HEAVY RAINFALL AS IT MOVE TO THE SOUTH AT 15 TO 20 MPH. 
LOCATIONS THAT WILL BE AFFECT BY THIS STORM WILL BE THE EVERGLADES 
OF MIAMI-DADE COUNTY. 

LAT...LON 2585 8057 2587 8076 2557 8087 2554 8052

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:55 PM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Apr 19, 12:55 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1255 PM EDT WED APR 19 2006

.DISCUSSION...SURFACE RIDGE WILL BE CENTERED ACROSS THE AREA THROUGH
THURSDAY AFTERNOON...THEN THIS RIDGE WILL MOVE SLOWLY EAST INTO THE
ATLANTIC FRIDAY AND THROUGH THE UPCOMING WEEKEND...WITH RIDGE AXIS
EXTENDING ACROSS THE LAKE OKEECHOBEE REGION OF SOUTH FLORIDA. SO THE
FLOW OVER THE NEXT FEW DAYS WILL BE RATHER LIGHT...ALLOWING FOR THE
DEVELOPMENT OF SEA BREEZES ON BOTH COASTS. ALTHOUGH NO LARGE SCALE
FORCING WILL BE PRESENT...THE SEA BREEZE CONVERGENCE OVER INTERIOR
AREAS DURING THE AFTERNOON COULD ALLOW ISOLATED SHOWERS TO DEVELOP
OVER THE NEXT FEW DAYS...ALONG WITH AN OUTSIDE SHOT AT A
THUNDERSTORM. TEMPERATURES WILL CONTINUE ABOVE AVERAGE. MADE NO
CHANGES TO THE EXTENDED FORECAST.

&&

.MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE
PERIOD...PREDOMINATELY OUT OF THE SOUTHEAST. THIS WILL MAINTAIN
LOW SEAS.

&&

.FIRE WEATHER...DEWPOINTS ARE EXPECTED TO REMAIN HIGH ENOUGH TO
KEEP MIN RHS ABOVE THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  69  88  70  87 /  10   5   5   5
FORT LAUDERDALE  72  87  72  87 /  10   5   5   5
MIAMI            71  88  71  88 /  10   5   5   5
NAPLES           69  83  68  84 /  10   5   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

57
Hazardous weather outlook, Apr 19, 3:30 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT WED APR 19 2006

FLZ063-066>075-201400-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
953 AM EDT WED APR 19 2006

...SLIGHT RISK OF THUNDERSTORMS INTERIOR SOUTH FLORIDA THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS COULD DEVELOP OVER INTERIOR
SECTIONS OF SOUTH FLORIDA, FROM INLAND AREAS OF MAINLAND MONROE
AND WESTERN MIAMI-DADE COUNTIES, NORTH TO JUST WEST OF LAKE
OKEECHOBEE IN GLADES COUNTY. THE MAIN HAZARD WITH THESE STORMS
WILL BE BRIEF LOCALLY HEAVY DOWNPOURS, OCCASIONAL LIGHTNING
STRIKES AND GUSTY WINDS.

VISIBILITY: PATCHY FOG CAN BE EXPECTED LATE TONIGHT OVER INLAND
AREAS. MOST VISIBILITIES WILL BE BETWEEN 2 AND 4 MILES BUT A FEW
AREAS MAY SEE 1 MILE OR LESS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Apr 19, 1:54 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT WED APR 19 2006

FLZ067-191900-
PALM BEACH WESTERN-
154 PM EDT WED APR 19 2006

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
SHOWERS AND THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES EAST OF
PAHOKEE...MOVING SOUTH AT 5 MPH. FUNNEL CLOUDS HAVE ALSO BEING
SIGHTED WITH THIS ACTIVITY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...AND LOCALLY
HEAVY DOWNPOURS. FUNNEL CLOUDS COULD ALSO DEVELOP WITH THIS
ACTIVITY. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY
STRENGTHENS.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

GARCIA
Special weather statement, Apr 19, 4:05 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EDT WED APR 19 2006

FLZ071-192045-
WESTERN BROWARD-
405 PM EDT WED APR 19 2006

...STRONG SHOWERS APPROACHING I-75 IN WESTERN BROWARD COUNTY...

AT 400 PM EDT...A CLUSTER OF STRONG SHOWERS 7 MILES NORTHWEST OF
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL WILL MOVE SOUTH AT 10
MPH...AND AFFECT I-75 BETWEEN 415 PM AND 445 PM EDT. THESE SHOWERS
COULD DEVELOP FURTHER INTO THUNDERSTORMS...AND DRIVERS NEED TO BE
READY FOR THE POSSIBILITY OF WIND GUSTS UP TO 40 MPH...CLOUD TO
GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WITH THE
SHOWERS DO DEVELOP INTO THUNDERSTORMS. FUNNEL CLOUDS HAVE ALSO BEING
SIGHTED WITH THIS ACTIVITY...AND ADDITIONAL FUNNEL CLOUDS OR
LANDSPOUTS ARE POSSIBLE WITH THESE SHOWERS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Apr 19, 5:15 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT WED APR 19 2006

FLZ073-074-192215-
DADE METROPOLITAN-WESTERN DADE-
515 PM EDT WED APR 19 2006

...STRONG SHOWERS APPROACHING US 41 IN MIAMI-DADE COUNTY...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS ABOUT 20 MILES WEST OF MIRAMAR...MOVING
SOUTH AT 15 MPH...AND SHOULD MOVE OVER US 41 IN MIAMI-DADE COUNTY
BETWEEN 530 PM AND 6 PM EDT. THESE SHOWERS COULD DEVELOP FURTHER
INTO THUNDERSTORMS...AND DRIVERS NEED TO BE READY FOR THE
POSSIBILITY OF WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING
STRIKES...AND LOCALLY HEAVY RAINFALL WITH THE SHOWERS DO DEVELOP
INTO THUNDERSTORMS. THESE SHOWERS HAVE PRODUCING SOME FUNNEL
CLOUDS...AND DOPPLER RADAR HAS ALSO BEEN INDICATING SOME WEAK MID TO
UPPER LEVEL ROTATION. THEREFORE...ADDITIONAL FUNNEL CLOUDS OR
LANDSPOUTS ARE POSSIBLE WITH THESE SHOWERS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THIS STORM BECOMES
ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Apr 19, 5:15 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR HEADLINE
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT WED APR 19 2006

FLZ073-074-192215-
DADE METROPOLITAN-WESTERN DADE-
515 PM EDT WED APR 19 2006

...STRONG SHOWERS APPROACHING US 41 IN WESTERN MIAMI-DADE COUNTY...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS ABOUT 20 MILES WEST OF MIRAMAR...MOVING
SOUTH AT 15 MPH...AND SHOULD MOVE OVER US 41 IN MIAMI-DADE COUNTY
BETWEEN 530 PM AND 6 PM EDT. THESE SHOWERS COULD DEVELOP FURTHER
INTO THUNDERSTORMS...AND DRIVERS NEED TO BE READY FOR THE
POSSIBILITY OF WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING
STRIKES...AND LOCALLY HEAVY RAINFALL WITH THE SHOWERS DO DEVELOP
INTO THUNDERSTORMS. THESE SHOWERS HAVE PRODUCING SOME FUNNEL
CLOUDS...AND DOPPLER RADAR HAS ALSO BEEN INDICATING SOME WEAK MID TO
UPPER LEVEL ROTATION. THEREFORE...ADDITIONAL FUNNEL CLOUDS OR
LANDSPOUTS ARE POSSIBLE WITH THESE SHOWERS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THIS STORM BECOMES
ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.